Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 110, NWS Little Rock, AR

May 2, 2003Ouachita County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at May 2, 2003, 11:16 PM CDT for Ouachita County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2003, 11:16 PM CDT (04:16 UTC)
Expired
May 2, 2003, 11:55 PM CDT
In force
39 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Ouachita County, AR

The radar

The Little Rock radar (KLZK), 150 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 9:50 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2003-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1869 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2003-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1869 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1427 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 9:26 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, May 2, 9:26 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
926 PM CDT FRI MAY 2 2003

A FEW STORMS CONTINUE TO GROW IN THE SOUTH.

FCSTR ID = 38
.LZK...NONE.
Hazardous weather outlook, May 2, 10:35 PM CDT, 41 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1035 PM CDT FRI MAY 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WEAK FRONT LIES ACROSS SOUTHERN ARKANSAS. A FEW STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE IN PARTS OF SOUTHERN AND SOUTHWESTERN
ARKANSAS DURING THE NIGHT. LARGE HAIL WILL BE THE MAIN SEVERE
WEATHER BUT DAMAGING WINDS GUSTS WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE FRONT ACROSS SOUTHERN ARKANSAS WILL MOVE BACK TO THE NORTH AS A
WARM FRONT ON SATURDAY. NORTH OF THE FRONT...SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL DEVELOP SATURDAY AFTERNOON AND
EVENING ACROSS NORTHERN AND CENTRAL SECTIONS OF THE STATE. SEVERE
WEATHER IS AGAIN POSSIBLE...WITH LARGE HAIL THE MAIN SEVERE WEATHER
THREAT.

ON SUNDAY AND MONDAY...THE WARM FRONT WILL EXIT THE STATE TO THE
NORTH WITH SLIGHTLY WARMER...MORE HUMID AND UNSTABLE AIR LEFT
BEHIND. A STORM SYSTEM IN THE PLAINS WILL INTENSIFY AND WILL DRAG A
COLD FRONT TOWARD ARKANSAS. AHEAD OF THE FRONT...THUNDERSTORMS ARE
EXPECTED TO DEVELOP WITH ANOTHER CHANCE OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ACROSS SOUTHERN AND SOUTHWESTERN
ARKANSAS TONIGHT.

29

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 9:14 PM CDTSevere Thunderstorm WarningLZKPike46 min
May 2, 11:43 PM CDTSevere Thunderstorm WarningLZKMontgomery32 min
May 3, 12:57 AM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski43 min
May 3, 1:04 AM CDTSevere Thunderstorm WarningLZKLonoke36 min
May 3, 1:08 AM CDTSevere Thunderstorm WarningLZKPrairie37 min
May 3, 1:25 AM CDTSevere Thunderstorm WarningLZKSaline35 min
May 3, 1:28 AM CDTSevere Thunderstorm WarningLZKWoodruff32 min
May 3, 1:39 AM CDTSevere Thunderstorm WarningLZKLonoke, White31 min
May 3, 1:42 AM CDTSevere Thunderstorm WarningLZKJefferson, Lonoke33 min
May 3, 1:56 AM CDTSevere Thunderstorm WarningLZKFaulkner29 min
May 3, 2:09 AM CDTSevere Thunderstorm WarningLZKWhite31 min
May 3, 2:13 AM CDTSevere Thunderstorm WarningLZKJohnson32 min
May 3, 2:24 AM CDTSevere Thunderstorm WarningLZKArkansas, Monroe21 min
May 3, 2:38 AM CDTSevere Thunderstorm WarningLZKWoodruff37 min
May 3, 5:43 AM CDTSevere Thunderstorm WarningLZKMonroe, Prairie27 min
May 3, 6:16 PM CDTSevere Thunderstorm WarningLZKJohnson29 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.